Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2011, Article ID 174796, 31 pages
http://dx.doi.org/10.1155/2011/174796
Research Article

Hybrid Proximal-Point Methods for Zeros of Maximal Monotone Operators, Variational Inequalities and Mixed Equilibrium Problems

1Department of Mathematics and Statistics, Faculty of Science and Agricultural Technology, Rajamangala University of Technology Lanna Tak, Tak 63000, Thailand
2Centre of Excellence in Mathematics, CHE, Si Ayuthaya Road, Bangkok 10400, Thailand
3Department of Mathematics, Faculty of Science, King Mongkut's University of Technology Thonburi (KMUTT), Bang Mod, Bangkok 10140, Thailand

Received 15 November 2010; Accepted 29 December 2010

Academic Editor: Yonghong Yao

Copyright © 2011 Kriengsak Wattanawitoon and Poom Kumam. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. T. Rockafellar, “Monotone operators and the proximal point algorithm,” SIAM Journal on Control and Optimization, vol. 14, no. 5, pp. 877–898, 1976. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. S. Kamimura and W. Takahashi, “Approximating solutions of maximal monotone operators in Hilbert spaces,” Journal of Approximation Theory, vol. 106, no. 2, pp. 226–240, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. S. Kamimura and W. Takahashi, “Strong convergence of a proximal-type algorithm in a Banach space,” SIAM Journal on Optimization, vol. 13, no. 3, pp. 938–945, 2002. View at Publisher · View at Google Scholar
  4. F. Kohsaka and W. Takahashi, “Strong convergence of an iterative sequence for maximal monotone operators in a Banach space,” Abstract and Applied Analysis, no. 3, pp. 239–249, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. L. Li and W. Song, “Modified proximal-point algorithm for maximal monotone operators in Banach spaces,” Journal of Optimization Theory and Applications, vol. 138, no. 1, pp. 45–64, 2008. View at Publisher · View at Google Scholar
  6. H. Iiduka, W. Takahashi, and M. Toyoda, “Approximation of solutions of variational inequalities for monotone mappings,” Panamerican Mathematical Journal, vol. 14, no. 2, pp. 49–61, 2004. View at Google Scholar · View at Zentralblatt MATH
  7. H. Iiduka and W. Takahashi, “Weak convergence of a projection algorithm for variational inequalities in a Banach space,” Journal of Mathematical Analysis and Applications, vol. 339, no. 1, pp. 668–679, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. E. Blum and W. Oettli, “From optimization and variational inequalities to equilibrium problems,” The Mathematics Student, vol. 63, no. 1–4, pp. 123–145, 1994. View at Google Scholar · View at Zentralblatt MATH
  9. S. D. Flåm and A. S. Antipin, “Equilibrium programming using proximal-like algorithms,” Mathematical Programming, vol. 78, no. 1, pp. 29–41, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. A. Moudafi and M. Théra, “Proximal and dynamical approaches to equilibrium problems,” in Ill-Posed Variational Problems and Regularization Techniques, vol. 477, pp. 187–201, Springer, Berlin, Germany, 1999. View at Google Scholar · View at Zentralblatt MATH
  11. S. Takahashi and W. Takahashi, “Viscosity approximation methods for equilibrium problems and fixed point problems in Hilbert spaces,” Journal of Mathematical Analysis and Applications, vol. 331, no. 1, pp. 506–515, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. P. L. Combettes and S. A. Hirstoaga, “Equilibrium programming in Hilbert spaces,” Journal of Nonlinear and Convex Analysis, vol. 6, no. 1, pp. 117–136, 2005. View at Google Scholar · View at Zentralblatt MATH
  13. C. Jaiboon, “The hybrid steepest descent method for addressing fixed point problems and system of equilibrium problems,” Thai Journal of Mathematics, vol. 8, no. 2, pp. 275–292, 2010. View at Google Scholar
  14. C. Jaiboon and P. Kumam, “A general iterative method for addressing mixed equilibrium problems and optimization problems,” Nonlinear Analysis. Theory, Methods & Applications, vol. 73, no. 5, pp. 1180–1202, 2010. View at Publisher · View at Google Scholar
  15. T. Jitpeera and P. Kumam, “An extragradient type method for a system of equilibrium problems, variational inequality problems and fixed points of finitely many nonexpansive mappings,” Journal of Nonlinear Analysis and Optimization, vol. 1, no. 1, pp. 71–91, 2010. View at Google Scholar
  16. S. Saewan and P. Kumam, “Modified hybrid block iterative algorithm for convex feasibility problems and generalized equilibrium problems for uniformly quasi-ϕ-asymptotically nonexpansive mappings,” Abstract and Applied Analysis, vol. 2010, Article ID 357120, 22 pages, 2010. View at Publisher · View at Google Scholar
  17. S. Saewan and P. Kumam, “A hybrid iterative scheme for a maximal monotone operator and two countable families of relatively quasi-nonexpansive mappings for generalized mixed equilibrium and variational inequality problems,” Abstract and Applied Analysis, vol. 2010, Article ID 123027, 31 pages, 2010. View at Publisher · View at Google Scholar
  18. S. Saewan, P. Kumam, and K. Wattanawitoon, “Convergence theorem based on a new hybrid projection method for finding a common solution of generalized equilibrium and variational inequality problems in Banach spaces,” Abstract and Applied Analysis, vol. 2010, Article ID 734126, 25 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. A. Tada and W. Takahashi, “Strong convergence theorem for an equilibrium problem and a nonexpansive mapping,” in Nonlinear Analysis and Convex Analysis, W. Takahashi and T. Tanaka, Eds., pp. 609–617, Yokohama Publications, Yokohama, Japan, 2007. View at Google Scholar · View at Zentralblatt MATH
  20. A. Tada and W. Takahashi, “Weak and strong convergence theorems for a nonexpansive mapping and an equilibrium problem,” Journal of Optimization Theory and Applications, vol. 133, no. 3, pp. 359–370, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. K. Wattanawitoon, P. Kumam, and U. W. Humphries, “Strong convergence theorem by the shrinking projection method for hemi-relatively nonexpansive mappings,” Thai Journal of Mathematics, vol. 7, no. 2, pp. 329–337, 2009. View at Google Scholar
  22. W. A. Kirk, “A fixed point theorem for mappings which do not increase distances,” The American Mathematical Monthly, vol. 72, pp. 1004–1006, 1965. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. S. Reich, “A weak convergence theorem for the alternating method with Bregman distances,” in Theory and Applications of Nonlinear Operators of Accretive and Monotone Type, A. G. Kartsatos, Ed., vol. 178, pp. 313–318, Marcel Dekker, New York, NY, USA, 1996. View at Google Scholar · View at Zentralblatt MATH
  24. W. Nilsrakoo and S. t. Saejung, “Strong convergence to common fixed points of countable relatively quasi-nonexpansive mappings,” Fixed Point Theory and Applications, vol. 2008, Article ID 312454, 19 pages, 2008. View at Publisher · View at Google Scholar
  25. Y. Su, D. Wang, and M. Shang, “Strong convergence of monotone hybrid algorithm for hemi-relatively nonexpansive mappings,” Fixed Point Theory and Applications, vol. 2008, Article ID 284613, 8 pages, 2008. View at Publisher · View at Google Scholar
  26. H. Zegeye and N. Shahzad, “Strong convergence theorems for monotone mappings and relatively weak nonexpansive mappings,” Nonlinear Analysis. Theory, Methods & Applications, vol. 70, no. 7, pp. 2707–2716, 2009. View at Publisher · View at Google Scholar
  27. D. Butnariu, S. Reich, and A. J. Zaslavski, “Asymptotic behavior of relatively nonexpansive operators in Banach spaces,” Journal of Applied Analysis, vol. 7, no. 2, pp. 151–174, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. Y. Censor and S. Reich, “Iterations of paracontractions and firmly nonexpansive operators with applications to feasibility and optimization,” Optimization, vol. 37, no. 4, pp. 323–339, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. W. Takahashi and K. Zembayashi, “Strong and weak convergence theorems for equilibrium problems and relatively nonexpansive mappings in Banach spaces,” Nonlinear Analysis. Theory, Methods & Applications, vol. 70, no. 1, pp. 45–57, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. X. Qin, Y. J. Cho, S. M. Kang, and H. Zhou, “Convergence of a modified Halpern-type iteration algorithm for quasi-ϕ-nonexpansive mappings,” Applied Mathematics Letters, vol. 22, no. 7, pp. 1051–1055, 2009. View at Publisher · View at Google Scholar
  31. L. C. Ceng, G. Mastroeni, and J. C. Yao, “Hybrid proximal-point methods for common solutions of equilibrium problems and zeros of maximal monotone operators,” Journal of Optimization Theory and Applications, vol. 142, no. 3, pp. 431–449, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  32. K. Ball, E. A. Carlen, and E. H. Lieb, “Sharp uniform convexity and smoothness inequalities for trace norms,” Inventiones Mathematicae, vol. 115, no. 3, pp. 463–482, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  33. Y. Takahashi, K. Hashimoto, and M. Kato, “On sharp uniform convexity, smoothness, and strong type, cotype inequalities,” Journal of Nonlinear and Convex Analysis, vol. 3, no. 2, pp. 267–281, 2002. View at Google Scholar · View at Zentralblatt MATH
  34. W. Takahashi, Nonlinear Functional Analysis, Fixed Point Theory and Its Application, Yokohama Publishers, Yokohama, Japan, 2000.
  35. J. Diestel, Geometry of Banach spaces—Selected Topics, Lecture Notes in Mathematics, Springer, Berlin, Germany, 1975.
  36. B. Beauzamy, Introduction to Banach Spaces, and Their Geometry, North-Holland, Amsterdam, The Netherlands, 2nd edition, 1995.
  37. H. K. Xu, “Inequalities in Banach spaces with applications,” Nonlinear Analysis. Theory, Methods & Applications, vol. 16, no. 12, pp. 1127–1138, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  38. C. Zălinescu, “On uniformly convex functions,” Journal of Mathematical Analysis and Applications, vol. 95, no. 2, pp. 344–374, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  39. Y. I. Alber, “Metric and generalized projection operators in Banach spaces: properties and applications,” in Theory and Applications of Nonlinear Operators of Accretive and Monotone Type, vol. 178 of Lecture Notes in Pure and Applied Mathematics, pp. 15–50, Marcel Dekker, New York, NY, USA, 1996. View at Google Scholar · View at Zentralblatt MATH
  40. I. Cioranescu, Geometry of Banach Spaces, Duality Mappings and Nonlinear Problems, vol. 62 of Mathematics and Its Applications, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1990.
  41. K.-K. Tan and H. K. Xu, “Approximating fixed points of nonexpansive mappings by the Ishikawa iteration process,” Journal of Mathematical Analysis and Applications, vol. 178, no. 2, pp. 301–308, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  42. S. Plubtieng and W. Sriprad, “An extragradient method and proximal point algorithm for inverse strongly monotone operators and maximal monotone operators in Banach spaces,” Fixed Point Theory and Applications, vol. 2009, Article ID 591874, 16 pages, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  43. S. Kamimura, F. Kohsaka, and W. Takahashi, “Weak and strong convergence theorems for maximal monotone operators in a Banach space,” Set-Valued Analysis, vol. 12, no. 4, pp. 417–429, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  44. W. Takahashi, Convex Analysis and Approximation Fixed points, vol. 2, Yokohama Publishers, Yokohama, Japan, 2000.